Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 10, NWS Brownsville, TX

December 11, 20075 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 11, 2007, 7:55 AM CST for 5 counties in Texas. It took effect at Dec 11, 2007, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2007, 7:55 AM CST (13:55 UTC)
In effect from
Dec 11, 2007, 9:00 AM CST
Expired
Dec 11, 2007, 5:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 111355
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
755 AM CST TUE DEC 11 2007

...STRONG SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS DEEP 
SOUTH TEXAS THROUGH EARLY THIS EVENING...

.HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO AND LOW PRESSURE OVER
THE RIO GRANDE PLAINS AND WEST TEXAS WILL COMBINE TO PRODUCE
WINDY CONDITIONS ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY.

TXZ250-251-253>257-112200-
/O.NEW.KBRO.WI.Y.0010.071211T1500Z-071211T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
755 AM CST TUE DEC 11 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

BREEZY WINDS THIS MORNING WILL CONTINUE TO INCREASE AS THE 40 KNOT
LOW LEVEL JET MIXES DOWN TO THE SURFACE. SOUTH WINDS OF 25 TO 30
MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH LATE THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 11, 2:45 AM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Dec 11, 2:45 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST TUE DEC 11 2007

.DISCUSSION...THE LLJ IS A BIT STRONGER OFF THE DECK THIS MORNING...
WITH THE VAD WIND PROFILE SHOWING 40 KTS BEGINNING AT 2000 FT. THE
LATEST BRO SOUNDING SHOWS A NEARLY SATURATED...MARGINALLY UNSTABLE
LAYER CONDUCIVE TO MIXING UP TO ABOUT 5000 FT. AS A RESULT...
MODERATE AND GUSTY WINDS WITH BKN LOW LEVEL CLOUDINESS NEAR THE
COAST SHALL CONTINUE EARLY THIS MORNING. THE INTERACTION OF HIGH
PRESSURE IN THE NORTHERN GULF OF MEXICO AND LOW PRESSURE OVER THE
RIO GRANDE PLAINS AND WEST TEXAS WILL HELP KEEP BREEZY TO WINDY
CONDITIONS GOING TODAY AS WELL. A 1030 SOMETHING MB HIGH PRESSURE
CENTER IN THE CENTRAL HIGH PLAINS IS MARCHING STEADILY SOUTH AND
WILL MANAGE TO PUSH INTO CENTRAL TEXAS ON WEDNESDAY...AND EVEN INTO
DEEP SOUTH TEXAS ON THURSDAY. AN H5 CUT OFF LOW NOW ROUGHLY OVER
SOUTHERN CALIFORNIA AND SOUTHWESTERN NEVADA WILL EJECT NORTHEAST
OVER THE TOP OF THE SURFACE HIGH PRESSURE CENTER ON WEDNESDAY...
WEAKENING THE CENTERS ADVANCE. THIS WILL RELEGATE THE FIRST PUSH TO
A WEAK WIND SHIFT AND MINOR TEMPERATURE DIP. ANOTHER H5 S/W TROUGH
DESCENDS SOUTH INTO THE DESERT SOUTHWEST ON WEDNESDAY AND EJECTS
NORTHEAST ON THURSDAY. THE TROUGH DEEPENS OVER NORTHEAST TEXAS...AND
BEHIND THIS EXITING S/W TROUGH WILL BE A 1040 PLUS MB HIGH PRESSURE
CENTER MOVING OUT OF THE PACIFIC NORTHWEST AND THROUGH COLORADO. THE
VANGUARD FRONT REACHES DEEP SOUTH TEXAS SATURDAY MORNING...WITH A
LINE OF ISOLATED TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS.
STRONG HIGH PRESSURE WILL BUILD IN BEHIND THE SATURDAY FRONT. MODEL
TEMPERATURE GUIDANCE HAS TAKEN A STEP DOWNWARD...NOW REFLECTING
NORMAL TO EVEN SLIGHTLY BELOW NORMAL TEMPERATURES BEGINNING SATURDAY
THROUGH TUESDAY MORNING BEFORE SHOWING ANY UPWARD PROCLIVITY.
THUS...THIS NEW AIR MASS WILL BRING COOLER...DRIER...SUNNY AND
SEASONAL WEATHER FOR A FEW DAYS IN ITS WAKE.
&&

.PREV DISCUSSION...ISSUED AT 751 PM CST MON DEC 10 2007...BREEZY
CONDITIONS WILL CONTINUE OVERNIGHT WITH LOWS AROUND 70...WHICH IS A
FULL 20 DEGREES ABOVE AVERAGE. BREEZY CONDITIONS WILL PRECLUDE FOG
FORMATION. WILL BE UPDATING WINDS IN FORECAST AS WESTERN FORECAST
LOOKS TOO LOW. PENULTIMATE PREV DISCUSSION...ISSUED AT 132 PM CST
MON DEC 10 2007...COLD FRONT STALLED JUST S OF A ROUGHLY LRD TO RKP
LINE. WILL CONTINUE TO TREND TOWARDS NAM IN THE SHORT TERM AS IT
CONTINUES TO HANDLE THIS FRONT BETTER THAN OTHER MODELS. FRONT WILL
BEGIN MVG BACK N LATE TONIGHT AS CUT OFF LOW OVER BAJA CA BEGINS TO
EJECT NE. FRONT WILL PUSH S AGAIN MVG THROUGH CWA THU AS UPPER LEVEL
TROUGH MVS ACROSS THE SRN PLAINS. A WEAK LOW/COASTAL TROUGH WILL
FORM ALONG THE BOUNDARY OVER THE WRN GULF PRODUCING SCHC TO CHC POPS
INTO THE WEEKEND. A SECONDARY SURGE OF HIGH PRESSURE DIVING S ACROSS
THE PLAINS WILL ENHANCE THE TROUGHING ALONG THE COAST WITH INCREASED
CLOUDS AND CAA PRODUCING MORE SEASONAL TEMPS AND SCHC TO CHC POPS
THROUGH NEXT WEEKEND.
&&

.MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS NEAR 20 KNOTS GUSTING
TO NEAR 24 KNOTS WITH SEAS SLIGHTLY OVER 5 FEET WITH A PERIOD OF 7
SECONDS AT 24 CST/06 UTC. A SMALL CRAFT ADVISORY FOR WINDS WILL BE
IN EFFECT THIS MORNING THROUGH THIS EVENING FOR THE LAGUNA MADRE AS
WINDS IN EXCESS OF 20 KNOTS ARE ANTICIPATED. A SMALL CRAFT ADVISORY
WILL ALSO BE IN EFFECT THIS MORNING THROUGH THIS EVENING FROM 20 TO
60 NAUTICAL MILES OFFSHORE AS WINDS AND SEAS WILL COMBINE TO PRODUCE
UNFAVORABLE MARINE CONDITIONS THERE. MODERATE WINDS AND SEAS WILL
THEN PREVAIL WEDNESDAY THROUGH FRIDAY AS A VERY WEAK COLD FRONT
MOVES THROUGH THE LOWER TEXAS COAST...WITH AN ONSHORE FLOW QUICKLY
REDEVELOPING BEHIND THE COLD FRONT. A STRONG COLD FRONT IS EXPECTED
TO PASS THROUGH SATURDAY MORNING...WITH POSSIBLE GALE WARNING WINDS
AND SEAS SATURDAY THROUGH SATURDAY EVENING.
&&

.AVIATION...BREEZY WINDS WITH SIGNIFICANT CLOUDINESS WILL AGAIN
PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS.
&&

.FIRE WEATHER...LOOKS LIKE BREEZY TO WINDY CONDITIONS WILL PREVAIL
DURING DAYLIGHT HOURS TODAY AND TOMORROW ACROSS DEEP SOUTH TEXAS...
BUT RH VALUES WILL REMAIN TOO HIGH FOR RED FLAG WARNINGS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            81 71 81 66 77 61 / 05 05 05 10 10
BROWNSVILLE        82 71 82 65 78 61 / 05 05 05 10 10
FALFURRIAS         84 73 82 62 75 57 / 05 05 05 10 10
HARLINGEN          84 70 82 62 77 60 / 05 05 05 10 10
HEBBRONVILLE       83 71 79 57 72 56 / 05 05 05 10 10
MCALLEN            83 71 83 63 75 60 / 05 05 05 10 10
PORT ISABEL        81 71 80 66 77 62 / 05 05 05 10 10
RIO GRANDE CITY    83 73 82 63 75 58 / 05 05 05 10 10
SOUTH PADRE ISLAND 80 72 79 67 77 63 / 05 05 05 10 20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA FOR WINDS GMZ130-132-135 12Z TODAY TO 06Z WED.
SCA GMZ170-175 12Z TODAY TO 06Z WED.
&&

54/66

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Dec 11, 5:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CST TUE DEC 11 2007

TXZ248>257-121100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE
LAGUNA MADRE AND FROM 20 TO 60 NAUTICAL MILES OFFSHORE DUE TO WINDS
AND SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY OR GALE WARNING MAY BE NEEDED ALONG THE LOWER
TEXAS COAST LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT AS STRONG WINDS
AND ROUGH SEAS DEVELOP IN THE WAKE OF A COLD FRONT. A MODERATE TO
HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.